On Approximative Atomic Decompositions in Banach Spaces

S. K. Kaushik, S. K. Sharma


Approximative atomic decomposition for Banach spaces has been defined. A characterization for approximative atomic decompositions has been obtained. Also, it has been proved that a Banach space $E$ has an approximative atomic decomposition if and only if it possesses bounded approximation property. Further, sufficient conditions for the existence of approximative atomic decompositions in separable Banach spaces have been obtained. Finally, as an application of approximative atomic decompositions, it has been proved that if $E$ and $F$ are Banach spaces having bounded approximation property, then $E\times F$ also has bounded approximative property.


Atomic decomposition; Banach frame

Full Text:



P.G. Casazza, D. Han and D.R. Larson, Frames for Banach spaces, The functional and harmonic analysis of wavelets and frames (San Antonio, TX, 1999), 149-182; Contemporary Mathematics 247; Amer. Math. Soc., Providence, RI, 1999.

O. Christensen,An Introduction to Frames and Riesz Bases, Birkhäuser, Boston, 2003.

R.J. Duffin and A.C. Schaeffer, A class of non-harmonic Fourier series, Trans. Amer. Math. Soc. 72 (1952), 341–366.

P. Enflo, A counter-example to the approximation problem in Banach spaces, Acta Math. 130 (1973), 309–317.

H.G. Feichtinger, Atomic characterizations of Modulation spaces through Gabor-Type Representation, Rocky Mountain J. Math. 19 (1989), 113–126.

H.G. Feichtinger and K. Gröchenig, A unified approach to atomic decompositions via integrable group representations, in Proc. Conf. “Function Spaces and Applications”, Lecture Notes Math. 1302, Springer, Berlin — Heidelberg — NewYork, 1988, 52–73.

M. Frazier and B. Jawerth, Deompositions of Besov spaces, Indiana Univ. Math. J. 34 (1985), 777–799.

K. Gröchenig, Describing functions: Atomic decompositions versus frames, Monatsh. Math. 112 (1991), 1–41.

D. Han, K. Kornelson, D. Larson and E. Weber, Frames for Undergradutates, AMS, Providence, 2007.

P.K. Jain, S.K. Kaushik and Nisha Gupta, On near exact Banach frames in Banach spaces, Bull. Aust. Math. Soc. 78 (2008), 335–342.

P.K. Jain, S.K. Kaushik and L.K. Vashisht, Banach frames for conjugate Banach spaces, Zeitschrift für Analysis und ihre Anwendungen 23(4) (2004), 713–720.

I. Singer, Bases in Banach Spaces II, Springer-Verlag, Berlin - Heidelberg - New York, 1981.

D. Walnut, Weyl-Heisenberg Wavelet Expansions: Existence and Stability in Weighted Spaces, Ph.D. Thesis, University of Maryland, College Park, MD, 1989.

DOI: http://dx.doi.org/10.26713%2Fcma.v3i3.213


  • There are currently no refbacks.

eISSN 0975-8607; pISSN 0976-5905